MAUDE Adverse Event Report: SMITH & NEPHEW, INC. DYONICS 25 INFLW/OUTFLW FORK SUCTN (3); ARTHROSCOPE

SMITH & NEPHEW, INC. DYONICS 25 INFLW/OUTFLW FORK SUCTN (3); ARTHROSCOPE
Model Number 7211006
Medical Device Problem Code Excess Flow or Over-Infusion (1311)
Health Effect - Clinical Codes Infiltration into Tissue (1931); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/10/2022
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that during surgery, the dyonics 25 pump and/or dyonics 25 tubing ran fluid continuously and did not sense back pressure.It filled the patients quad full of fluid.The surgeon was able to catch the issue and stop the pump.The procedure was completed with non-significant delays using a back-up device that went to gravity.No patient complications were reported.
 
Additional Manufacturer Narrative
Internal complaint reference: (b)(4).
 
Additional Manufacturer Narrative
Internal complaint reference: (b)(4).
 
Event or Problem Description
 
Additional Manufacturer Narrative
H11: correction on b1 and h1 as serious injury was reported.D4 updated.
 
Additional Manufacturer Narrative
H2: additional information: h6: health effect - clinical and impact code.H3, h6: the reported device was received for evaluation.It was determined the device did not contribute to the reported event.Visual inspection of the returned device did not identify any issues.Functional evaluation of the device did not reveal any malfunction.Insufficient product identification information was provided and thus a manufacturing record review and complaint history review could not be conducted.Based on the information available, there were no indications to suggest that the product did not meet manufacturing specification upon release for distribution.A risk management review found that the reported failure was documented appropriately, and there were no indications to suggest the anticipated risk is not adequate.The instructions for use was reviewed and found to include conditions of off label use and technique specifics, as well as precautions and warnings related to the use of the device.Per the complaint details, we are currently unable to rule out user error as a contributing factor to the reported event.The functional evaluation of the device did not reveal any malfunction.Based on the information provided, the procedure was completed with delay of a ¿few minutes,¿ using a back-up device.No patient harm or further complications were reported.Therefore, no further clinical/medical assessment is warranted at this time.The complaint was not confirmed and the root cause could not be determined since the reported malfunction could not be duplicated during the product evaluation process.Factors that could have contributed to the reported event include a failure of a concomitant device.Please refer to the instructions for use for recommendations on proper use of the device and potential troubleshooting methods to prevent future reoccurrence of the reported event.No containment or corrective actions are recommended at this time.

Brand Name
DYONICS 25 INFLW/OUTFLW FORK SUCTN (3)
Common Device Name
ARTHROSCOPE
Manufacturer (Section D)
SMITH & NEPHEW, INC.
76 s. meridian ave.
oklahoma city OK 73107
Manufacturer (Section G)
SMITH & NEPHEW, INC.
76 s. meridian ave.
oklahoma city OK 73107
Manufacturer Contact
holly topping
7000 west william cannon drive
austin, TX 78735
5123913905
MDR Report Key13635255
Report Number1643264-2022-00070
Device Sequence Number2163387
Product Code HRX
UDI-Device Identifier03596010543592
UDI-Public03596010543592
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K051326
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Consumer,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 01/24/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/30/2024
Device Model Number7211006
Device Catalogue NumberUNKNOWN
Device Lot Number50970392
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/10/2022
Supplement Date Received by Manufacturer03/09/2022
01/17/2023
Initial Report FDA Received Date03/01/2022
Supplement Report FDA Received Date03/11/2022
01/24/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured10/05/2021
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown